Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Does hemifacial spasm lead to total hearing loss?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1981
Answered : 8257 Questions
Hi.. I am an HFS Patient for the last 2 years and the spasms have increased manifold... The Doc has advised Botox however - I am not convinced and would rather Opt for MVD Surgery.. I am a musician and worried that this would / might - lead to Total Hearing Loss.. Iam from India.. Can you pls help
Posted Fri, 31 Jan 2014 in Brain and Spine
Answered by Dr. Veera Raghava Rao Buddha. 11 hours later
Brief Answer: Promising reports are found. Detailed Answer: Hi, Welcome to XXXXXXX forum. There are promising reports in the medical literature that they are cleared of the symptoms. As you are a diabetic and hypertensive you should be a bit careful before taking a decision. The patients with the HFS, prepared for the micro vascular decompression surgery (M.V.D) are in advance informed about the side effects of the surgery. 1) the loss of hearing on the side of the surgery. 2) Weakening of facial muscles i.e, bells palsy may be permanent, as compared to the pathological bells palsy which is reversible, by medicines. There is a report that he has the M.V.D in spite of the information given by the surgeon and had the success with out the deafness and the bells palsy. So I hope you will be one among the successful patients. Botulinum toxin is free of the above side effects. The only side effect is transient excessive weakness of the facial muscles injected. Wishing for a successful surgery . Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor